Published online Nov 26, 2022. doi: 10.12998/wjcc.v10.i33.12416
Peer-review started: September 3, 2022
First decision: September 26, 2022
Revised: October 13, 2022
Accepted: October 24, 2022
Article in press: October 24, 2022
Published online: November 26, 2022
Herbal medicine has a long history of use in the prevention and treatment of disease and is becoming increasingly popular globally. However, there are also widespread concerns about its safety. Among them, the cardiotoxicity of aconitine has been described.
We report a case of a 61-year-old male with aconitine poisoning presenting with malignant arrhythmia and severe cardiogenic shock, which was successfully managed with aggressive advanced life support and heart transplantation.
This is the first case wherein in vivo cardiac pathology was obtained, confirming that aconitine caused acute myocardial necrosis.
Core Tip: Aconitine poisoning can cause severe cardiotoxicity. In this patient, aconitine poisoning led to life-threatening ventricular arrhythmia and cardiogenic shock, ultimately requiring a heart transplantation as a cure.